MAUDE Adverse Event Report: CONMED LARGO 4MM ROUND BUR, LONG, CARBIDE, 5EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 4MM ROUND BUR, LONG, CARBIDE, 5EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 00509222800
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the 00509222800, 4mm round bur, long, carbide, 5ea, was being used during an unknown procedure on (b)(6) 2023 when it was reported ¿shortly after the customer started using this bur, it was reported that the cutting edge chipped.¿.Further assessment questioning found that is unknown if the device fragmented into the surgical site.It was also reported that "patient and user are unlikely to be harmed.".The procedure was completed with an alternate ¿backup bur¿ and it is unknown if there was a delay in the procedure.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The distributor reported on behalf of their customer that the 00509222800, 4mm round bur, long, carbide, 5ea, was being used during an unknown procedure on 12apr23 when it was reported ¿shortly after the customer started using this bur, it was reported that the cutting edge chipped.¿.Further assessment questioning found that is unknown if the device fragmented into the surgical site.It was also reported that "patient and user are unlikely to be harmed.".The procedure was completed with an alternate ¿backup bur¿ and it is unknown if there was a delay in the procedure.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of the device breaking is confirmed.Evaluation of the returned used device, item 00509222800 found machined bur flutes chipped.Returned product shows signs of misuse.Excessive force (load) was used during procedure.This is technique dependent device and the most likely cause of this suspected failure is user related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised not to use burs for plunge cutting.Injury or damage may occur.Further the ifu continues, always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
4MM ROUND BUR, LONG, CARBIDE, 5EA
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16944903
Report Number1017294-2023-00045
Device Sequence Number6356482
Product Code GFF
UDI-Device Identifier10845854002964
UDI-Public(01)10845854002964(17)270809(30)1(10)1263229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00509222800
Device Catalogue Number00509222800
Device Lot Number1263229
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic